Grimmett, LP orcid.org/0000-0001-6559-4725, Mullaney, JR, Jin, S et al. (3 more authors) (2019) Revealing the differences in the SMBH accretion rate distributions of starburst and non-starburst galaxies. Monthly Notices of the Royal Astronomical Society, 487 (3). pp. 4071-4082. ISSN 0035-8711
Abstract
We infer and compare the specific X-ray luminosity distributions for a sample of massive (i.e. log10(M*/M⊙) > 10.5) galaxies split according to their far-infrared-derived star-forming properties (i.e. starburst and non-starburst) and redshift. We model each distribution as a power law with an upper and lower turnover, and adopt a maximum likelihood method to include information from non-detections in the form of upper limits. When we use our inferred distributions to calculate the ratios of high to low sLX active galactic nuclei (AGNs; corresponding to above and below 0.1λEdd, respectively), we find that starbursts have significantly higher proportions of high sLX AGNs compared to their non-starburst counterparts. These findings help explain the increase in average X-ray luminosity in bins of increasing star formation rates reported by previous studies.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2019 The Author(s) Published by Oxford University Press on behalf of the Royal Astronomical Society This article is published and distributed under the terms of the Oxford University Press, Standard Journals Publication Model (https://academic.oup.com/journals/pages/open_access/funder_policies/chorus/standard_publication_model). This is an author produced version of an article published in Monthly Notices of the Royal Astronomical Society. Uploaded in accordance with the publisher's self-archiving policy. |
Keywords: | galaxies: active, galaxies: evolution, galaxies: statistics, X-rays: galaxies |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mathematics (Leeds) > Pure Mathematics (Leeds) |
Depositing User: | Symplectic Publications |
Date Deposited: | 23 Sep 2020 12:07 |
Last Modified: | 23 Sep 2020 12:07 |
Published Version: | http://dx.doi.org/10.1093/mnras/stz1558 |
Status: | Published |
Publisher: | Oxford University Press (OUP) |
Identification Number: | 10.1093/mnras/stz1558 |
Related URLs: | |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:165767 |